Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 61, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2020, 8:28 PM CDT for 5 counties in Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 4, 2020, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:30 PM CDT | TSTM WND GST 60 | Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
675
WUUS53 KLBF 050128
SVRLBF
NEC071-089-115-149-183-050215-
/O.NEW.KLBF.SV.W.0061.200605T0128Z-200605T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
828 PM CDT Thu Jun 4 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Rock County in north central Nebraska...
Eastern Loup County in north central Nebraska...
Garfield County in north central Nebraska...
Southwestern Holt County in north central Nebraska...
Western Wheeler County in north central Nebraska...
* Until 915 PM CDT.
* At 828 PM CDT, severe thunderstorms were located along a line
extending from 11 miles west of Amelia to 11 miles northeast of
Calamus Reservoir State Recreation Area to Burwell, moving east at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burwell, Chambers, Bartlett, Ericson, Amelia, Calamus Reservoir
State Recreation Area, Virginia Smith Dam, Hannamon Bayou
Campground, Buffalo Flats, Carson Lake, Sunfish Lake, Homestead
Knolls Campground, Cumminsville, Four Corners, Pibel Lake State
Recreation Area, Nunda Shoal Campground, Goose Lake State Wildlife
Management Area, Deverre, Valley View Flat Campground and Gables.
This includes Highway 281 between mile markers 132 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Calamus Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4174 9852 4174 9901 4178 9935 4194 9934
4224 9944 4240 9859 4202 9850
TIME...MOT...LOC 0128Z 262DEG 35KT 4221 9919 4199 9912 4180 9910
HAIL...1.00IN
WIND...60MPH
$$
Gomez3 follow-up statements
658
WWUS53 KLBF 050152
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
852 PM CDT Thu Jun 4 2020
NEC071-089-115-149-183-050215-
/O.CON.KLBF.SV.W.0061.000000T0000Z-200605T0215Z/
Rock NE-Loup NE-Garfield NE-Holt NE-Wheeler NE-
852 PM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN ROCK...NORTHEASTERN LOUP...GARFIELD...SOUTHWESTERN
HOLT AND WESTERN WHEELER COUNTIES...
At 851 PM CDT, severe thunderstorms were located along a line
extending from near Amelia to 13 miles south of Chambers to 7 miles
northwest of Ericson, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burwell, Chambers, Bartlett, Ericson, Amelia, Calamus Reservoir State
Recreation Area, Virginia Smith Dam, Buffalo Flats, Carson Lake,
Sunfish Lake, Homestead Knolls Campground, Four Corners, Pibel Lake
State Recreation Area, Nunda Shoal Campground, Goose Lake State
Wildlife Management Area, Deverre, Valley View Flat Campground and
Gables.
This includes Highway 281 between mile markers 132 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Calamus Lake, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4174 9852 4174 9901 4180 9929 4193 9931
4220 9933 4240 9859 4202 9850
TIME...MOT...LOC 0151Z 262DEG 35KT 4224 9889 4202 9882 4183 9880
HAIL...1.00IN
WIND...60MPH
$$
Gomez048
WWUS53 KLBF 050201
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
901 PM CDT Thu Jun 4 2020
NEC115-149-050209-
/O.CAN.KLBF.SV.W.0061.000000T0000Z-200605T0215Z/
Rock NE-Loup NE-
901 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK AND
NORTHEASTERN LOUP COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4174 9852 4174 9901 4179 9922 4194 9923
4216 9921 4240 9859 4202 9850
TIME...MOT...LOC 0159Z 262DEG 35KT 4225 9880 4203 9873 4184 9871
$$
NEC071-089-183-050215-
/O.CON.KLBF.SV.W.0061.000000T0000Z-200605T0215Z/
Garfield NE-Holt NE-Wheeler NE-
901 PM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR GARFIELD...SOUTHWESTERN HOLT AND WESTERN WHEELER COUNTIES...
At 859 PM CDT, severe thunderstorms were located along a line
extending from near Chambers to 13 miles northwest of Bartlett to
near Ericson, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Burwell, Chambers, Bartlett, Ericson, Amelia, Virginia Smith Dam,
Buffalo Flats, Carson Lake, Sunfish Lake, Homestead Knolls
Campground, Cumminsville, Four Corners, Pibel Lake State Recreation
Area, Goose Lake State Wildlife Management Area, Deverre and Gables.
This includes Highway 281 between mile markers 132 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 9852 4174 9901 4179 9922 4194 9923
4216 9921 4240 9859 4202 9850
TIME...MOT...LOC 0159Z 262DEG 35KT 4225 9880 4203 9873 4184 9871
HAIL...1.00IN
WIND...60MPH
$$
Gomez048
WWUS53 KLBF 050209
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
909 PM CDT Thu Jun 4 2020
NEC071-089-183-050218-
/O.EXP.KLBF.SV.W.0061.000000T0000Z-200605T0215Z/
Garfield NE-Holt NE-Wheeler NE-
909 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD...SOUTHWESTERN HOLT
AND WESTERN WHEELER COUNTIES WILL EXPIRE AT 915 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4174 9852 4174 9901 4179 9922 4194 9923
4216 9921 4240 9859 4202 9850
TIME...MOT...LOC 0208Z 262DEG 35KT 4226 9870 4204 9863 4185 9861
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:55 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 4, 6:55 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 655 PM CDT Thu Jun 4 2020 .SHORT TERM...(This evening through Friday night) Issued at 329 PM CDT Thu Jun 4 2020 The short range model consensus suggests a severe storm or two will form off the Black Hills late this afternoon and track into ncntl Nebraska this evening or later. A stationary front drifting through nrn Nebraska this afternoon will pool moisture and be an excellent focus for storm development. The location of the front this evening could very well dictate the track of the severe weather. The NAMnest indicates the storms will move east-southeast at 45 mph and the HRRR shows a storm motion of 50 mph. The very fast motion will place the activity in nrn Nebraska between 10 pm and midnight. Discrete storm development is possible sooner. Winds aloft are strong with a belt of 50kt winds at 500mb but no low level jet is shown in the models. This would likely prevent a turn to the south and keep the storms on an east-southeast course as shown by the models. The thunderstorm forecast tonight follows the down-scaled NAM which tracks a cluster of storms through ncntl Nebraska farther south than the other models. This forecast is consistent with the latest SPC storm outlook. Other isolated strong storms have formed off the Laramie Range this afternoon and will move into wrn Nebraska. None of these storms are expected to be severe. Winds aloft are strong relative to the instability which suggests storms will collapse posing a strong wind gust hazard. The thunderstorm forecast Friday and Friday night uses the short term model blend plus the down-scaled NAM. Wrn and ncntl Nebraska will be post-frontal Friday and the easterlies should lift moisture onto the high plains of WY causing storm development off the Laramie Range. A strong cap and stable air prevents this activity from moving east into wrn and ncntl Nebraska. A strong low level jet and warm front develops Friday night. Isolated shower and thunderstorm chances are in place for this warm front. .LONG TERM...(Saturday through Thursday) Issued at 329 PM CDT Thu Jun 4 2020 A powerful storm system will affect wrn and ncntl Nebraska Saturday through Monday. The models are taking sfc low pressure across wrn Nebraska and deepening it down to between 984mb and 990mb Sunday evening. The best chances for severe weather are Saturday across western Nebraska and Monday across ncntl Nebraska. Sunday's weather is an interlude to Monday's potential event. Chance POP's are in place Saturday and Monday. SPC has already outlooked much of wrn and ncntl Nebraska Saturday for severe weather. Deep synoptic scale lift from an approaching upper level trof, strong shear (near 50kts), and MLCAPE around 3000J/KG should easily support supercells across wrn Nebraska late Saturday. Storm motion will likely be northeast as the upper level flow is amplified north and south. A similar but less sheared environment may develop Monday across ncntl Nebraska. The GFS is giving a flood signal Monday with PWAT north of 1.50 inches and QPF aligned mostly north and south. This storm system will send a strong Pacific cold front through the region Tuesday cooling temperatures and stabilizing the atmosphere through Thursday. Just isolated thunderstorm chances are in place during this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 648 PM CDT Thu Jun 4 2020 Scattered thunderstorms are possible across portions of north central and southwest Nebraska this evening and overnight. Thunderstorms are expected to move out of the area by early morning. Winds will switch from the north to the southeast tomorrow afternoon with VFR conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Jun 4, 3:11 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Thu Jun 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-052015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Thu Jun 4 2020 /211 PM MDT Thu Jun 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few severe thunderstorms capable of very large hail and damaging winds are expected across northern Nebraska tonight. The area of concern is generally along and north of a line from Merriman to Brownlee to Burwell with the best chance along and north of a line from Valentine to Ainsworth to O'Neill. Isolated strong thunderstorms are possible this evening across western Nebraska. Lightning and wind gusts to 50 mph are the hazards. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few severe storms are possible later Saturday as a warm front lifts north through the area. Warm temperatures aloft may keep storms from forming and later forecasts will refine the Saturday potential. A cold front will move slowly southeast across the area Monday. A few severe thunderstorms could develop along the front Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather would be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 4, 7:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 3 S NORTH PLATTE 41.09N 100.77W
06/04/2020 LINCOLN NE NWS EMPLOYEE
SEVERAL LARGE TREES DOWN. TIME ESTIMATED FROM RADAR.
&&
CBROWNSpecial weather statement, Jun 4, 7:38 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
738 PM CDT Thu Jun 4 2020
NEZ038-050115-
Custer NE-
738 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
815 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, or 20 miles south of Broken Bow, moving east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Pressey State Wildlife
Management Area, Burr Oak, Gavin Siding, Intersection of Highway 183
and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 89.
Highway 2 between mile markers 295 and 307.
Highway 92 between mile markers 300 and 308.
LAT...LON 4104 9941 4105 9969 4122 9972 4132 9920
4105 9921
TIME...MOT...LOC 0037Z 266DEG 31KT 4110 9959
GomezSpecial weather statement, Jun 4, 7:54 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
754 PM CDT Thu Jun 4 2020
NEZ026-027-037-038-059-050130-
Loup NE-Custer NE-Blaine NE-Lincoln NE-Logan NE-
754 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHEASTERN
LINCOLN...SOUTHEASTERN LOGAN...CENTRAL CUSTER AND SOUTHEASTERN BLAINE
COUNTIES UNTIL 830 PM CDT...
At 754 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Victoria Springs State
Recreation Area to 6 miles east of Arnold to 7 miles north of
Maxwell. Movement was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Broken Bow, Arnold, Callaway, Brady, Merna, Anselmo, Victoria Springs
State Recreation Area, Weissert, Lillian, Milburn, Round Valley,
Etna, Walworth, Milldale, Lodi, Pleasant Hill, Finchville and Gates.
This includes the following highways...
Highway 183 between mile markers 106 and 112.
Highway 2 between mile markers 257 and 283.
Highway 92 between mile markers 248 and 273.
Interstate 80 in Nebraska between mile markers 200 and 204.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central and north central Nebraska.
LAT...LON 4119 10064 4147 10013 4179 9969 4158 9931
4120 9976 4104 10012 4105 10022 4100 10023
4096 10031
TIME...MOT...LOC 0054Z 312DEG 35KT 4170 9970 4143 10007 4119 10050
GomezSpecial weather statement, Jun 4, 8:02 PM CDT, 26 minutes before
Special Weather Statement National Weather Service North Platte NE 802 PM CDT Thu Jun 4 2020 NEZ026-027-038-050145- Loup NE-Custer NE-Blaine NE- 802 PM CDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 845 PM CDT... At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Brewster, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Taylor, Sargent, Milburn, Milburn Diversion Dam State Wildlife Management Area, Walworth, Almeria and Divide Hill. This includes Highway 183 between mile markers 111 and 131. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for central and north central Nebraska. LAT...LON 4171 9982 4184 9983 4188 9931 4155 9929 TIME...MOT...LOC 0102Z 266DEG 23KT 4180 9972 Gomez
Local storm report, Jun 4, 8:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 17 N DUNNING 42.07N 100.10W
06/04/2020 BLAINE NE TRAINED SPOTTER
2 FOOT IN DIAMETER TREE BRANCH DOWN. TIME ESTIMATED FROM
RADAR.
&&
CBROWNLocal storm report, Jun 4, 8:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 3 E GATES 41.65N 99.59W
06/04/2020 E60 MPH CUSTER NE PUBLIC
DIME SIZE HAIL AND 60 MPH THUNDERSTORM WIND GUSTS.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:04 PM CDT | Special Weather Statement | LBF | Blaine | 41 min |
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 48 min |
| Jun 4, 7:15 PM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jun 4, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 41 min |
| Jun 4, 7:38 PM CDT | Special Weather Statement | LBF | Custer | 37 min |
| Jun 4, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Holt, Loup, Rock | 43 min |
| Jun 4, 7:54 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 8:02 PM CDT | Special Weather Statement | LBF | Loup | 43 min |
| Jun 4, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 4, 10:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 4, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 33 min |
| Jun 4, 11:56 PM CDT | Special Weather Statement | LBF | Keya Paha | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.